Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 15, 2018Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2018, 5:11 PM EDT for Wheeler County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2018, 5:11 PM EDT (21:11 UTC)
Expired
Jul 15, 2018, 5:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

County Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS82 KFFC 152111
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT SUN JUL 15 2018
 
GAZ097-109>111-152145-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
511 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...
NORTHEASTERN TELFAIR...SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 545
PM EDT...

At 511 PM EDT...a line of strong thunderstorms was along a line
extending from Yonkers to near Lumber City. These storms were nearly
stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Helena, Lumber City, Scotland, Towns, Jay Bird Springs,
Achord, Plainfield, Little Ocmulgee State Park and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3186 8278 3231 8325 3238 8315 3192 8262
      3192 8268 3191 8268 3190 8269 3190 8270
      3189 8271 3188 8274 3186 8276
TIME...MOT...LOC 2111Z 013DEG 1KT 3234 8320 3191 8270 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:43 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 15, 3:43 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
343 PM EDT Sun Jul 15 2018

.SHORT TERM /Tonight through Monday Night/...

The upper ridge continues over the forecast area today with a very
moist airmass in place. PW values range around two inches. Mostly
diurnal convection being driven mainly by old boundaries and also
what appears to be a weak low over north GA. Thunderstorms
developing over TN and KY and moving southeast into north GA may
affect that area into the overnight hours. High res models hint that
there may be continued development of convective complexes during
the night that drift southeast. However...upper winds are weak
so if convection develops in TN...the drift toward north GA could be
a slow one. In general...northwest GA should be watched for slow
moving storms. The upper ridge gets suppressed a bit on Monday and
a weak trough forms over the OH and TN valley areas. This combined
with the deep moisture could support more coverage of showers and
thunderstorms tomorrow. Likely pops still look okay for that time.
Expect no big changes in temperatures.

41

.LONG TERM /Tuesday through Sunday/...

Only gradual changes in the large scale pattern in the long term
period. Large broad ridge over the western and central CONUS on
Tuesday progged to remain over the western CONUS while slowly
amplify. Troughing over the Great Lakes and midwest progged to
deepen which puts southeast states in increasingly stronger NW flow
and slightly drier air, more so perhaps in north GA, by the end of
the week. Could be a pattern in which we see increased overnight and
next day MCS activity like we saw a few weeks ago, but too soon to
pin that down. Until then, coverage and timing of convection and
min/max temps should remain nearly the same until mid week with some
slightly lower PoPs mid week on. PW values also should drop some so
risk of flooding should subside a little.

Heat indices should remain 95 to 102 through the extended though
will continue to monitor. Tropical activity not seen in model progs
or NHC outlooks.

SNELSON

&&

Previous LONG TERM...
/Monday Night through Saturday/...
/Issued 338 AM EDT Sun Jul 15 2018/

Medium-range model trends continue to be consistent and in fairly
good agreement through the majority of the Long-Term Forecast period.
Relatively high-amplitude upper pattern persists with the eastern
U.S. under a deepening upper trough. Sharp frontal boundary sags
into the forecast area midweek, lingering over the region through
the latter half of the week before washing out. Some drier air does
try to fill into the north Wednesday/Thursday behind the front, but
not enough to eliminate POPs altogether across the north just yet.
High POPs and seasonal temperatures are expected through the Extended
Forecast period.

20

AVIATION...
18Z Update... Cumulus field in the 3500-4500 ft range this afternoon
and again showers/storms with greatest chance 18-00z. Winds light
southeast this afternoon...but may swing to the southwest
temporarily. KATL should swing southwest after 00z tonight with some
lowering cigs to ifr for tomorrow morning.

//ATL Confidence...18Z Update...
Medium on wind direction
High on all else.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  89  72  89 /  30  60  40  60
Atlanta         74  89  73  89 /  40  60  40  60
Blairsville     67  84  67  83 /  40  70  50  60
Cartersville    72  89  72  89 /  40  70  40  60
Columbus        75  91  75  90 /  50  60  40  60
Gainesville     72  87  72  88 /  40  70  40  60
Macon           73  90  73  89 /  30  60  40  60
Rome            72  90  72  89 /  40  60  40  60
Peachtree City  72  90  73  89 /  40  60  40  60
Vidalia         74  90  74  90 /  30  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....SNELSON
AVIATION...41
Hazardous weather outlook, Jul 15, 1:30 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
130 PM EDT Sun Jul 15 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
130 PM EDT Sun Jul 15 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia through tonight, most numerous between 2 and 10 PM.
A few storms could become strong to severe with damaging wind,
frequent lightning, and very heavy rainfall which could cause
flooding in poor drainage areas and isolated areas of flash flooding
near creeks and streams.
.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are expected Monday through
Saturday, mainly in the afternoon and evening. A few strong to
severe thunderstorms will be possible each day with strong, gusty
winds, frequent lightning, very heavy rainfall and localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 15, 2:56 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT SUN JUL 15 2018

GAZ001-002-011-151945-
Chattooga GA-Walker GA-Dade GA-
256 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...WESTERN
WALKER AND DADE COUNTIES UNTIL 345 PM EDT...

At 256 PM EDT...a line of strong thunderstorms was along a line
extending from Wildwood to Stephensville to near Mentone. These
storms were nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Chattanooga, Trenton, Rossville, Lookout Mountain, Rising Fawn,
Wildwood, Stephensville, Cloudland, Chattanooga  Valley, New England,
Morganville, Cloudland Canyon State Park, Hooker, Fairview and East
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3496 8527 3486 8540 3449 8543 3452 8551
      3492 8559 3499 8545 3499 8526
TIME...MOT...LOC 1856Z 296DEG 3KT 3498 8539 3489 8553 3455 8556
Special weather statement, Jul 15, 3:00 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT SUN JUL 15 2018

GAZ108-109-151945-
Wilcox GA-Dodge GA-
300 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX AND
SOUTHWESTERN DODGE COUNTIES UNTIL 345 PM EDT...

At 300 PM EDT...a line of strong thunderstorms was along a line
extending from near Rochelle to near Owensboro to near Amboy. These
storms were nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Abbeville, Rochelle, Antioch Church and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3195 8345 3205 8318 3186 8334 3185 8334
      3185 8346
TIME...MOT...LOC 1900Z 278DEG 2KT 3193 8343 3184 8344 3175 8358
Special weather statement, Jul 15, 4:40 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT SUN JUL 15 2018

GAZ097-109>111-152115-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
440 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...
NORTHEASTERN TELFAIR...SOUTHERN LAURENS AND EASTERN DODGE COUNTIES
UNTIL 515 PM EDT...

At 440 PM EDT...a line of strong thunderstorms was along a line
extending from near Achord to near Towns to near Lumber City...and
moving west at 5 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Helena, Lumber City, Scotland, Towns, Jay Bird Springs,
Achord, Spring Hill, Little Ocmulgee State Park and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3202 8287 3218 8309 3223 8294 3204 8266
      3192 8264 3192 8268 3191 8268 3190 8269
      3190 8270 3189 8271 3188 8274 3186 8276
      3186 8277 3187 8277
TIME...MOT...LOC 2040Z 094DEG 6KT 3213 8295 3205 8276 3191 8273
Special weather statement, Jul 15, 5:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT SUN JUL 15 2018

GAZ097-109>111-152145-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
511 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...
NORTHEASTERN TELFAIR...SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 545
PM EDT...

At 511 PM EDT...a line of strong thunderstorms was along a line
extending from Yonkers to near Lumber City. These storms were nearly
stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Helena, Lumber City, Scotland, Towns, Jay Bird Springs,
Achord, Plainfield, Little Ocmulgee State Park and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3186 8278 3231 8325 3238 8315 3192 8262
      3192 8268 3191 8268 3190 8269 3190 8270
      3189 8271 3188 8274 3186 8276
TIME...MOT...LOC 2111Z 013DEG 1KT 3234 8320 3191 8270

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:00 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Dodge30 min
Jul 14, 8:14 PM EDTFlash Flood WarningFFCCoweta, Meriwether3 hr
Jul 14, 8:28 PM EDTSpecial Weather StatementFFCMeriwether32 min
Jul 14, 8:31 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Laurens, Twiggs29 min
Jul 14, 8:58 PM EDTSpecial Weather StatementFFCBibb, Twiggs32 min
Jul 14, 9:28 PM EDTSpecial Weather StatementFFCTwiggs32 min
Jul 15, 2:56 PM EDTSpecial Weather StatementFFCDade49 min
Jul 15, 3:00 PM EDTSpecial Weather StatementFFCWilcox45 min
Jul 15, 4:40 PM EDTSpecial Weather StatementFFCWheeler35 min
Jul 15, 5:38 PM EDTSpecial Weather StatementFFCBleckley37 min
Jul 15, 5:44 PM EDTSpecial Weather StatementFFCLaurens31 min
Jul 15, 5:46 PM EDTSpecial Weather StatementFFCJeff Davis29 min
Jul 15, 5:50 PM EDTSpecial Weather StatementFFCDooly25 min
Jul 15, 6:13 PM EDTSpecial Weather StatementFFCBleckley32 min
Jul 15, 6:15 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 15, 6:26 PM EDTSpecial Weather StatementFFCChattahoochee34 min
Jul 15, 6:48 PM EDTSpecial Weather StatementFFCHouston27 min
Jul 15, 6:53 PM EDTSpecial Weather StatementFFCMarion37 min
Jul 15, 6:58 PM EDTSpecial Weather StatementFFCMontgomery32 min
Jul 15, 7:06 PM EDTSpecial Weather StatementFFCChattahoochee24 min
Jul 15, 7:15 PM EDTSpecial Weather StatementFFCPeach30 min
Jul 15, 7:29 PM EDTSpecial Weather StatementFFCMarion31 min
Jul 15, 7:43 PM EDTSpecial Weather StatementFFCCrawford, Peach32 min
Jul 15, 7:57 PM EDTSpecial Weather StatementFFCChattahoochee33 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.